Shizuoka General Hospital Shizuoka

Shizuoka-shi, Japan

Shizuoka General Hospital Shizuoka

Shizuoka-shi, Japan
SEARCH FILTERS
Time filter
Source Type

PubMed | Hamamatsu University School of Medicine, Shizuoka General Hospital Shizuoka and Sagamihara National Hospital Sagamihara
Type: Journal Article | Journal: Respirology case reports | Year: 2015

Tipepidine hibenzate, a central antitussive drug, is widely used in the management of cough and is generally safe and well tolerated. We present here a case of anaphylaxis caused by this drug. When the patient had caught a cold over the previous 10 years, she had received medications, including tipepidine hibenzate, from her family doctor. However, this time, she developed dyspnea, skin eruption, and anaphylactic shock after taking a Chinese herbal medicine and this drug. After her conditions improved due to adequate treatment, she was referred to our hospital to confirm the causative drug. Double-blind placebo-controlled oral challenge tests were performed after obtaining informed consent. Oral challenge with one-third tablet dose of tipepidine hibenzate caused a positive reaction. Urinary leukotriene E4 rose during the challenge with tipepidine hibenzate, but not with control. Clinicians should keep in mind that common antitussive drug use can cause anaphylactic reactions in very rare cases and can be harmful.

Loading Shizuoka General Hospital Shizuoka collaborators
Loading Shizuoka General Hospital Shizuoka collaborators